Alert archive / Florida / Wind Advisories in 2023
Wind Advisory 5, NWS Melbourne, FL
NWS Melbourne, FL issued this wind advisory at Apr 30, 2023, 2:41 AM EDT for 10 counties in Florida. It took effect at Apr 30, 2023, 7:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2023, 2:41 AM EDT (06:41 UTC)
- In effect from
- Apr 30, 2023, 7:00 AM EDT
- Expired
- Apr 30, 2023, 7:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Lake County, FL, Martin County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Saint Lucie County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 30 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 6.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted.
102 WWUS72 KMLB 300641 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 241 AM EDT Sun Apr 30 2023 FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347- 447-547-647-747-302300- /O.NEW.KMLB.WI.Y.0005.230430T1100Z-230430T2300Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee- Coastal Volusia-Southern Lake-Coastal Indian River- Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard- Inland Indian River-Inland Saint Lucie-Inland Martin- Mainland Northern Brevard-Northern Brevard Barrier Islands- Inland Southern Brevard-Mainland Southern Brevard- Southern Brevard Barrier Islands- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, Basinger, Fort Drum, Okeechobee, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Sebastian, Vero Beach, Fort Pierce, Port Saint Lucie, Hobe Sound, Jensen Beach, Stuart, Canaveral Groves, Fellsmere, Tradition, Saint Lucie West, Indiantown, Titusville, Port Saint John, Mims, Merritt Island Wildlife Refuge, Playalinda Beach, Palm Bay west of I 95, Viera West, Cocoa, Rockledge, Melbourne, Cocoa Beach, Satellite Beach, and Melbourne Beach 241 AM EDT Sun Apr 30 2023 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EDT THIS EVENING... * WHAT...Southwest to West winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...All of east central Florida. * WHEN...From 7 AM this morning to 7 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
706 WWUS72 KMLB 301822 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 222 PM EDT Sun Apr 30 2023 FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347- 447-547-647-747-302300- /O.CON.KMLB.WI.Y.0005.000000T0000Z-230430T2300Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee- Coastal Volusia-Southern Lake-Coastal Indian River- Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard- Inland Indian River-Inland Saint Lucie-Inland Martin- Mainland Northern Brevard-Northern Brevard Barrier Islands- Inland Southern Brevard-Mainland Southern Brevard- Southern Brevard Barrier Islands- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, Basinger, Fort Drum, Okeechobee, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Sebastian, Vero Beach, Fort Pierce, Port Saint Lucie, Hobe Sound, Jensen Beach, Stuart, Canaveral Groves, Fellsmere, Tradition, Saint Lucie West, Indiantown, Titusville, Port Saint John, Mims, Merritt Island Wildlife Refuge, Playalinda Beach, Palm Bay west of I 95, Viera West, Cocoa, Rockledge, Melbourne, Cocoa Beach, Satellite Beach, and Melbourne Beach 222 PM EDT Sun Apr 30 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...All of east central Florida. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
760 WWUS72 KMLB 302301 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 701 PM EDT Sun Apr 30 2023 FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347- 447-547-647-747-010015- /O.EXP.KMLB.WI.Y.0005.000000T0000Z-230430T2300Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee- Coastal Volusia-Southern Lake-Coastal Indian River- Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard- Inland Indian River-Inland Saint Lucie-Inland Martin- Mainland Northern Brevard-Northern Brevard Barrier Islands- Inland Southern Brevard-Mainland Southern Brevard- Southern Brevard Barrier Islands- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, Basinger, Fort Drum, Okeechobee, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Sebastian, Vero Beach, Fort Pierce, Port Saint Lucie, Hobe Sound, Jensen Beach, Stuart, Canaveral Groves, Fellsmere, Tradition, Saint Lucie West, Indiantown, Titusville, Port Saint John, Mims, Merritt Island Wildlife Refuge, Playalinda Beach, Palm Bay west of I 95, Viera West, Cocoa, Rockledge, Melbourne, Cocoa Beach, Satellite Beach, and Melbourne Beach 701 PM EDT Sun Apr 30 2023 ...WIND ADVISORY HAS EXPIRED... Breezy westerly winds will continue into this evening at 15 to 20 mph with higher gusts and will continue to diminish overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Apr 29, 11:42 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 29, 11:42 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1142 PM EDT Sat Apr 29 2023
...A Nocturnal Tornado Threat Exists Late Tonight...
.UPDATE...
Issued at 1137 PM EDT Sat Apr 29 2023
Another wild day for most of east central Florida as afternoon-
evening thunderstorms brought gusty winds and hail once again,
especially in Brevard county where hail up to 2" were observed and
wind gusts up to 6 mph were recorded. Fortunately for the northern
interior, the Gulf MCV/MCS collapsed as it reached the west coast,
delivering just some light rain and a bit of gusty wind. Thing
have cleared out for the moment, but residents of east central
Florida should remain alert as another round is expected to arrive
early in the morning.
Strong to severe thunderstorms will develop ahead of an
approaching cool front, reaching Lake County by around 4 AM,
quickly pushing southeast through the morning, and departing south
of Stuart by around noon. An approaching mid-level shortwave will
provide large scale ascent, and the addition of a low level jet,
copious low and deep layer shear. This will allow storms to become
organized, producing strong winds around 50 mph and locally
damaging winds up to 70 mph, hail up to 1.25 inches, and possibly
a strong tornado or two this morning. Be sure to leave your phones
on tonight, and that they are able to receive Wireless Emergency
Alerts.
&&
.MARINE...
Issued at 1137 PM EDT Sat Apr 29 2023
Tonight...Deteriorating boating conditions, becoming hazardous by
sunrise. Southerly winds quickly increase to 25-30 kts nearshore
and 30 to 35 kts offshore ahead of a cold front reaching the
northern Atlantic waters early Sunday morning. Gusts could reach
40-50 kts. Seas stay around 2-3 ft close to shore due to offshore
flow, but increase to 5-6 ft in the nearshore waters further from
the coast, and 7-8 ft with occasional seas up to 9 feet offshore
by morning. Strong to severe thunderstorms expected ahead of the
frontal boundary as it pushes through the local Atlantic waters.
Stronger storms could produce winds well in excess of 34 kts,
frequent cloud to water lightning, large hail, locally higher
seas, and possibly waterspouts.
&&
.AVIATION...
(00Z TAFS)
Issued at 1137 PM EDT Sat Apr 29 2023
VFR conditions through 08Z, then NUM-WIDE +TSRA ahead of a cool
front reaching KLEE around 08Z, working quickly SE through the
morning, and pushing south of KSUA ~16Z. MVFR-LIFR impacts with
wind gusts over 30 kts possible for 2-3 hours once convection
reaches each terminal. VFR conditions prevail once convection
clears. Gusty with winds SW-S 20G30KT Sunday.
&&
.PREV DISCUSSION...
Issued at 1137 PM EDT Sat Apr 29 2023
Sunday... One more day of unsettled weather in store for east
central Florida, as a "cool" front traverses east-southeast across
east central Florida. Resulting in scattered to numerous showers and
lightning storms out ahead of the frontal boundary early in the
morning through early afternoon. The storms are expected to develop
over the eastern Gulf of Mexico early Sunday morning, reaching the I-
4 corridor around sunrise and clearing the Treasure coast by early
afternoon. These storms will be accompanied by greater wind shear
and dynamic forcing, allowing for strong to severe storms to once
again be a concern.
The Storm Prediction Center (SPC) has east central Florida in a
"SLIGHT" risk for severe weather for Sunday. Forecast soundings
shows a favorable environment for stronger to severe storms, with
ample instability (MUCAPE 1000-1500 J/kg), sufficient shear (50-60kt
0-6km shear), 0-3km SRH as high as 200-300 m^2/s^2, cooler
temperatures aloft (500mb temperatures of -10 to -12 C), and steep
mid level lapse rates. This will result in any storms forming Sunday
to be capable of producing damaging wind gusts around 60-70mph, hail
around 1" in diameter, heavy rainfall (1-3" total), brief tornadoes,
and frequent lightning strikes. Rain chances will gradually diminish
from the northwest to southeast as the front sags southeast and
clears the Treasure Coast by Sunday afternoon with decreasing cloud
cover expected. Afternoon high temperatures are forecast to reach
the upper 70s to low 80s.
Monday-Friday...A dry airmass begins to settle into the area on
Monday as surface high pressure builds through mid week. PWATs will
generally remain between 0.5-1" before starting to increase on
Friday. No mentionable PoPs through the period. High temperatures
will be mostly in M80s on Monday. Winds veering to the NW on
Wednesday will keep highs in the L80 to the north of the I-4
corridor with M80s to the south. Temperatures will then climb into
the L90s by Friday with M/U80s along the coast.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 67 81 61 83 / 80 40 0 0
MCO 71 80 63 84 / 80 40 0 0
MLB 70 84 62 84 / 70 70 0 0
VRB 70 86 61 86 / 60 80 0 0
LEE 69 80 62 83 / 80 20 0 0
SFB 69 82 61 84 / 80 40 0 0
ORL 71 81 64 85 / 80 40 0 0
FPR 70 84 61 84 / 60 80 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until midnight EDT Sunday night for AMZ550-
552-555.
Small Craft Advisory until 5 AM EDT Sunday for AMZ570-572-575.
Small Craft Advisory from 6 PM Sunday to midnight EDT Sunday
night for AMZ570-572-575.
Gale Warning from 5 AM to 6 PM EDT Sunday for AMZ570-572-575.
&&
Haley/Tollefsen/WeitlichHazardous weather outlook, Apr 29, 10:44 PM EDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1044 PM EDT Sat Apr 29 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-301400- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1044 PM EDT Sat Apr 29 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT INTO EARLY SUNDAY. .THUNDERSTORM IMPACT... Another band of storms associated with an approaching cool front is forecast to sweep east from the Gulf of Mexico. These storms will have more wind shear and dynamic forcing to work with. As a result, there is a threat for nocturnal tornadoes with these storms as they push through the area between 4 AM and noon. Make sure you have multiple ways to receive weather warnings and consider keeping your phone on and charged tonight. .MARINE THUNDERSTORM GUST IMPACT... Storms early Sunday will be capable of producing wind gusts greater than 35 knots, large hail, frequent cloud-to-water lightning, and locally higher waves on inland lakes, the Intracoastal Waterway, and nearshore Atlantic waters. .WATERSPOUT IMPACT... Storms containing brief funnel clouds or waterspouts will be possible within coastal areas early Sunday as storms interact with the east coast sea breeze then push offshore. .WIND AND SEA IMPACT... Boating conditions become hazardous. South winds will increase to as high as 35 knots with gusts up to 50 kts, with seas building up to 8 to 9 feet by morning. .RIP CURRENT IMPACT... A Moderate risk of dangerous rip currents continues at all central Florida Atlantic beaches. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Potential for strong to severe storms will continue through early Sunday as a frontal boundary sweeps through. The main threats will be strong wind gusts, hail, and possible tornado or two. There will be at least a Moderate risk of dangerous rip currents through the weekend. Hazardous boating conditions are forecast to develop on Sunday, as southwest winds increase up to 35 knots with gusts as high as 50 knots. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Haley
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:46 AM EDT | Small Craft Advisory | MLB | 21 hr | |
| Apr 30, 5:58 AM EDT | Special Weather Statement | MLB | Orange | 47 min |
| Apr 30, 6:00 AM EDT | Special Weather Statement | MLB | Lake, Seminole | 45 min |
| Apr 30, 6:21 AM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 39 min |
| Apr 30, 6:39 AM EDT | Special Marine Warning | MLB | 96 min | |
| Apr 30, 6:47 AM EDT | Special Weather Statement | MLB | Volusia | 28 min |
| Apr 30, 6:49 AM EDT | Special Weather Statement | MLB | Osceola | 26 min |
| Apr 30, 7:07 AM EDT | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 38 min |
| Apr 30, 7:11 AM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola, Volusia | 49 min |
| Apr 30, 7:24 AM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River, Martin, Okeechobee, Saint Lucie | 51 min |
| Apr 30, 7:31 AM EDT | Tornado Warning | MLB | Brevard | 34 min |
| Apr 30, 7:55 AM EDT | Special Weather Statement | MLB | Orange | 35 min |
| Apr 30, 7:58 AM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 32 min |
| Apr 30, 8:03 AM EDT | Special Marine Warning | MLB | 117 min | |
| Apr 30, 8:09 AM EDT | Tornado Warning | MLB | Indian River, Saint Lucie | 36 min |
| Apr 30, 8:19 AM EDT | Special Weather Statement | MLB | Brevard | 41 min |
| Apr 30, 8:22 AM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 38 min |
| Apr 30, 9:09 AM EDT | Special Weather Statement | MLB | Martin | 21 min |
| Apr 30, 9:13 AM EDT | Tornado Warning | MLB | Martin | 17 min |
| Apr 30, 9:56 AM EDT | Special Marine Warning | MLB | 64 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.